Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Blisters on the hand after hysterectomy. Tried steroid creams. What can be done?

my mum is 67 and has been suffering with an awful hand condition for approx 9 months- all started after she had a hysterectomy . her palms of hands are blistered so bad she looks like theyve burnt in a fire,her fingers swell continuously- skin is very sore and red raw in areas, she struggles to open and close her hands. she has to wearcotton gloves all the time as so embarrassed by the appearance and she is in awful pain. Her GP just keeps trying different steroid creams- had about 6 types now- nothing working. GP seems to be in no urgency to refer her to a specialist?please help?
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
From the description it seems your mother is suffering from some kind of hand eczema. Sometimes topical steroids alone do not help in treating the condition. A course of oral steroid needs to be given. dr the same please consult a qualified dermatologist.
In the meanwhile, please ask her to use a mix of potent steroid and antibiotic cream twice in a day. she should use mild colloidal oatmeal based cleansing lotions to wash hands and moisturise hands multiple times in a day. If the lesion itch and are painful, she should take tablet cetirizine and ibuprofen. she should avoid all daily chores esp washing clothes, use of any detergent or chopping vegetables or fruits.
Hope that helped.
Take care
Answered: Fri, 26 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor